# SDR ASAA2018030123725

- Difficulty date: March 1, 2018
- Submitted: March 13, 2018
- Operation: Air carrier
- Aircraft: N471AS
- Make and model: Boeing 737990ER
- Aircraft serial: 41703
- Aircraft time: 13,532 hours, 4,501 cycles
- System (JASC): 3442 · Weather Radar System
- Part: Drive Unit
- Part number: 6225135822
- Part serial: MTDP
- Condition: Failed
- Location: Weather Radar
- Part time: 35,149 hours, 14,581 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

WEATHER RADAR DOES NOT WORK PROPERLY IN AUTO. OVER FLAT TERRAIN, CLEAR SKY, IN WX+T MODE, SCREEN MOSTLY RED & YELLOW WITH AREAS OF RED DOTS. WITH MANUAL TILT, RADAR MORE REALISTIC. WORKS FINE IN MANUAL MODE. AFTER APPROX 2 HRS, AT CRUISE WITH RADAR ON, CLUTTER WENT AWAY AND RADAR BEGAN TO WORK NORMAL IN BOTH AUTO & MANUAL MODES. GROUNDED - YES. AUTOTILT / MULTISCAN INOP. VERIFIED DEFECT, MANUAL TILT FUNCTION OPS NORMAL, AUTO TILT INOP. REMOVED AND REPLACED ANTENNA DRIVE UNIT REF AMM 34-43-11, GROUND VERIFICATION TEST PASSED.
